Ask a Pharmacist Expert Forum
Antibiotics and milk products
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Antibiotics and milk products

I went to dentist and had a root filing done. Afterwards, I was given antibiotics to get rid of the infection. I live in Germany and this is the first time I have been prescribed antibiotics in Germany. The dentist, the chemist and my partner all told me not the eat or drink milk products whilst taking the antibiotics. The medicine is Clindamycin AbZ 300 mg tablets.

I have spoken to my family in the UK and searched the internet and can nothing about taking milk based products and antibiotics together.

Is this a German idea? Please can you offer some information.

Regards

Lawrence
Age
:  
51
Sex
:  
Male
Weight
:  
85Kg
Current Medications
:  
Clindamycin AbZ 300 mg tablets.
Drug Allergies
:  
None
Medical Conditions
:  
None
Related Discussions
669824_tn?1225842912
Calcium salts and magnesium salts that are present in food and dairy products can form chelates and impair absorption of some medications, however, this is not the case with clindamycin. Clindamycin can be taken with or without food. They may have been thinking of tetracycline.
3 Comments
Blank
Avatar_m_tn
Hi, thanks for your reply. I was interested in knowing why Clindamycin can't be taken with milk based products.
Blank
Avatar_f_tn
Hey,

I do not know about your type of clindamycin,
but i had a root canal , and my doc gave me clindamycin hcl 300 mg capsules, 4 tablets per day for 2 weeks. I was not advised anything about what supplements etc to take along. 2 weeks were fine.
After my medication stopped, i had anti-biotic induced diarrhoes for 2 months. every day was a nightmare. i looked up on internet, ant this was very common. I had to go to my physician and he put me on probiotic dose. its about 4 months i am taking my pro-biotics. I hate that medicine. I started having yogurt with cultures since my visit to physician. I would recommend, talk to ur dentist and physician before u start this medicine. and have good nutrition and juices etc.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank